MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 6; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Pain (1994); Swelling (2091); Reaction (2414)
Date of Event 04/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00121.Concomitant medical devices: articular surface fixed bearing cruciate retaining (cr) left 10 mm height, catalog#: 42512000410, lot#: 63128799.Tibia cemented 5 degree stemmed left size d, catalog#: 42532006701, lot#: 63727672.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent left knee procedure on an unknown date in (b)(6) 2019.Subsequently, the patient reports swelling, instability, and that a bone scan shows loosening.The patient tested positive for a sensitivity to nickel.No revision procedure was reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: a1, b2, b3, b4, b5, b7, d7, d11, e1, e2, e3, e4, g4, g7, h2, h3, h6, and h10.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure approximately two years post implantation due to ongoing pain, swelling, and instability.During the revision, the surgeon noted that the patient had extreme lateral laxity.A broken tibial screw was noted and removed.All components were exchanged for competitor product.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g4, g7, h2, h3, h6, and h10.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication was noted during the initial surgery.6-month after post ops, the patient's tendon started catching the implant and experiencing swelling, 90 degrees locked angle, so the patient underwent mua and cleaned up the scar tissue.Day after manipulation, the tendon caught again, and they went in and released the tendon and replaced the bearing with a more stabilizing one.After the poly exchange, the patient reported that she experienced swelling and buckling; the bone scan shows loosening.Patient also mentioned she has metal allergies.So the patient underwent surgery for pain and instability.At the time patient was informed that she had lateral laxity.Still, we were unable to revise the tibia component secondary to a bent tibial screw.Patient noted to be extremely lax laterally, all components removed without complication, broken screw identified, and removed from the medullary canal.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key9988310
Report Number3007963827-2020-00120
Device Sequence Number17117743
Product Code JWH
UDI-Device Identifier00889024229891
UDI-Public(01)00889024229891(17)271130(10)63878209
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502006001
Device Lot Number63878209
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer05/26/2020
08/13/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date06/22/2020
08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age49 YR
Patient Weight61